MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER,; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER,; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recq0261 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the placement of a picc in the right upper arm was unsuccessful.Upon inspection of the device it was reported that the stylet was broken.Another picc was successfully place in the left upper arm.No patient injury was reported.(b)(6) 2018 -per sales rep: facility reported "hard" insertion.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a stylet break is confirmed and appears to be use related.One 5 fr powerpicc solo catheter with the 3cg stylet assembly was returned for investigation.They polyimide tubing was observed to be broken into three segments.The core wire is extending from the distal segment of the polyimide tube segment.The break surface from the proximal segment of the polyimide tubing showed evidence of the break caused by kinking.The polyimide wall at the break site on one end was observed to be deformed more than the opposite end which indicates that it experienced compressional forces from bending.The proximal polyimide tubing segment was kinked 2 mm and 7 mm from the break site.The core wire break location corresponded with the kink located 2 mm from the break in the polyimide tubing.Possible contributing factors include advancement or retraction of the catheter and stylet against resistance and the stylet extending past the distal end of the catheter.The ifu states ¿gently retract the stylet through he locked t-lock connector until the stylet tip is contained inside the catheter¿ and ¿caution: never use force to remove the stylet.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.¿ no further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of recq0261 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the placement of a picc in the right upper arm was unsuccessful.Upon inspection of the device it was reported that the stylet was broken.Another picc was successfully place in the left upper arm.No patient injury was reported.Additional information received: facility reported a "hard" insertion.

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER,
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7939560
Report Number3006260740-2018-02769
Device Sequence Number856730
Product Code LJS
UDI-Device Identifier00801741155215
UDI-Public(01)00801741155215
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1295108FD5
Device Lot NumberRECQ0261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1